Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 20, NWS Los Angeles, CA

December 12, 2014Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Dec 12, 2014, 7:22 AM PST for Los Angeles County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 12, 2014, 7:22 AM PST (15:22 UTC)
Expired
Dec 12, 2014, 10:15 AM PST
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 51 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 3.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WGUS56 KLOX 121522
FFWLOX
CAC037-121815-
/O.NEW.KLOX.FF.W.0020.141212T1522Z-141212T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
722 AM PST FRI DEC 12 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE COLBY...WILLIAMS...MADISON AND TECOLOTE BURN AREAS OF
  LOS ANGELES COUNTY

* UNTIL 1015 AM PST

* AT 706 AM PST...MODERATE TO OCCASIONALLY HEAVY RAINFALL 
  CONTINUES ACROSS THE RECENT BURN AREAS IN LOS ANGELES 
  COUNTY. RAINFALL RATES ARE OCCASIONALLY REACHING ONE-HALF
  INCH PER HOUR. IN ADDITION...EXCESSIVE RUNOFF FROM THE HEAVY 
  RAINFALL EARLIER THIS MORNING WILL CONTINUE TO CREATE A THREAT
  OF ADDITIONAL MUD AND DEBRIS AS ADDITIONAL RAINFALL OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.

&&

LAT...LON 3432 11786 3428 11774 3414 11784 3415 11796

$$

HALL

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
2 follow-up statements
017 
WGUS76 KLOX 121711
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
911 AM PST FRI DEC 12 2014

CAC037-121815-
/O.CON.KLOX.FF.W.0020.000000T0000Z-141212T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
911 AM PST FRI DEC 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM PST FOR THE 
RECENT BURN AREAS OF EAST CENTRAL LOS ANGELES COUNTY...

AT 900 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO HEAVY RAINFALL OVER LOS ANGELES COUNTY. SOME 
HEAVIER CELLS HEADING TOWARD THE RECENT BURN AREAS HAVE PRODUCED 
RAINFALL RATES AROUND ONE INCH PER HOUR. THE CURRENT STEADY RAIN 
IS EXPECTED TO WEAKEN SOME IN THE NEXT HOUR OR TWO...BUT SHOWERS AND 
THUNDERSTORMS BEHIND THIS LINE WILL MAINTAIN THE THREAT OF FLASH 
FLOODING THROUGH THIS EVENING.

BURN AREAS INCLUDED IN THIS WARNING INCLUDE THE 
COLBY...WILLIAMS...MADISON AND TECOLOTE BURN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.

&&

LAT...LON 3432 11786 3428 11774 3414 11784 3415 11796

$$

KITTELL

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
350 
WGUS76 KLOX 121813
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1013 AM PST FRI DEC 12 2014

CAC037-121818-
/O.CAN.KLOX.FF.W.0020.000000T0000Z-141212T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
1013 AM PST FRI DEC 12 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE BURN AREAS OF 
EAST CENTRAL LOS ANGELES COUNTY...

STEADY RAIN WILL CONTINUE OVER EASTERN LOS ANGELES COUNTY THROUGH 
THIS MORNING...BUT RAINFALL INTENSITIES HAVE FALLEN UNDER FLASH 
FLOODING THRESHOLDS. MINOR DEBRIS FLOWS SHOULD BE EXPECTED HOWEVER 
THROUGH THIS MORNING.

DESPITE THE IMMEDIATE THREAT WANING FOR FLASH FLOODING...SHOWERS AND 
THUNDERSTORMS WILL DEVELOP OVER THE AREA THROUGH THIS 
EVENING...WHICH MAY RESULT IN DANGEROUS FLASH FLOODING AND DEBRIS 
FLOWS NEAR THE RECENT BURN AREAS.

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.

LAT...LON 3432 11786 3428 11774 3414 11784 3415 11796

$$

KITTELL

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 3:30 AM PST, 3 hours 52 minutes earlier.

Area forecast discussion, Dec 12, 3:30 AM PST, 3 hours 52 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 AM PST FRI DEC 12 2014

.SYNOPSIS...

A STRONG FRONTAL SYSTEM WILL BRING SIGNIFICANT RAINFALL AND WINDY
CONDITIONS TO L.A. COUNTY THIS MORNING. NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS WITH SNOW LEVELS FALLING TO 5000 FEET WILL
OCCUR FOR THE REST OF THE DAY AND EARLY EVENING. THERE WILL BE A
LULL IN THE STORMY WEATHER OVER THE WEEKEND AND THEN A SERIES OF
STORMS WILL BRING WET AND UNSETTLED WEATHER FOR THE FIRST HALF
OF NEXT WEEK.

&&

.SHORT TERM (TODAY-SUN)...
THE WELL ADVERTISED STORM IS MARCHING THROUGH THE AREA AT THE
MOMENT. THE ONE SURPRISE WAS THAT THE MOST POWERFUL PART OF THE
STORM WAS A SMALL BUT VERY POWERFUL PREFRONTAL SQUALL LINE THAT
BROUGHT 30 TO 60 MINUTES OF 1 TO 2 INCH PER HOUR RAIN FALL RATES AS
IT MOVED FROM THE W TO E. THESE VERY HIGH RAINFALL RATES BROUGHT
PLENTY OF FLASH FLOODING TO THE AREA AS IT MOVED THROUGH. THE LARGER
MAIN FRONT IS ABOUT 60 MILES TO THE WEST OF THE SQUALL AND IT IS
JUST PRODUCING .10 TO .30 INCH PER HOUR RATES.

THE SQUALL WILL MOVE THROUGH L.A. COUNTY BY DAWN AND THE MAIN FRONT
WILL EXIT MID MORNING. THE REST OF THE DAY WILL BE DOMINATED BY POST
FRONTAL INSTABILITY SHOWERS. THERE WILL BE ENOUGH PVA AND COLD AIR
ALOFT TO WARRANT A SLIGHT CHC OF TSTMS. RAIN RATES WITH THESE
SHOWERS COULD REACH A HALF INCH PER HOUR. ANY THUNDERSTORMS THAT
FORM WILL BE ABLE TO PRODUCE INCH PER HOUR RAINFALL RATES. THESE
RATES ARE ENOUGH TO CREATE FLOODING CONCERNS IN THE RECENT BURN
AREAS AND FLASH FLOOD WATCHES WILL CONTINUE INTO THIS EVENING.
ADDITIONAL RAINFALL AMOUNTS TODAY WILL RANGE FROM .25 TO .75 INCHES
WITH LOCAL AMOUNTS UP TO AN INCH. RAINFALL AMOUNTS TODAY WILL BE
VERY VARIABLE DUE TO THE SHOWERY NATURE OF THE PRECIPITATION.

SNOW LEVELS BEHIND THE FRONT WILL FALL THROUGH THE DAY TO ABOUT 5000
FEET WITH LOCAL 4000 FOOT LEVELS UNDER HEAVIER SHOWERS. BY NOON
TODAY THERE SHOULD BE ABOUT 10 INCHES OF SNOW AT ELEVATIONS ABOVE
7500 FEET. TODAY THERE WILL BE SOME LIGHT SNOW ACCUMULATIONS DOWN TO
5000 FEET.

WIND WARNINGS WORKED OUT WELL IN THE MTNS WILL MANY GUSTS BETWEEN 60
AND 70 MPH REPORTED. THE CENTRAL COAST ALSO RECEIVED 65 MPH GUSTS AT
SEA LEVEL. WINDS WILL BE TURNING TO THE SW AND GREATLY DIMINISHING
LATER THIS MORNING.

AS THE MAIN TROF PUSHES OFF TO THE EAST LATER THIS EVENING SHOWER
ACTIVITY WILL GREATLY DIMINISH AND BY SATURDAY MORNING THERE WILL
BE NOTHING LEFT BUT SOME MOUNTAIN SHOWERS WHICH WILL END BY NOON.
SKIES THEN WILL SLOWLY CLEAR. IT WILL BE A COOL DAY WITH MAX TEMPS 4
TO 8 DEGREES BLO NORMAL.

SUNDAY WILL BE THE NICEST DAY OF THE NEXT SEVEN AS A LITTLE RIDGE
SCOOTS ACROSS THE AREA. PARTLY CLOUDY SKIES AND SOME WARMING. BUT
MAX TEMPS WILL STILL BE A DEGREE OR TWO BLO NORMAL.

.LONG TERM (MON-THU)...
ALL MDLS NOW AGREE THAT A SERIES OF TROFS WILL MOVE THROUGH THE AREA
MONDAY THROUGH WEDNESDAY. RAIN IS LIKELY MONDAY WITH A CHANCE OF
RAIN TUESDAY AND WEDNESDAY. MAX TEMPS WILL BE 3 TO 6 DEGREES BLO
NORMAL AND SKIES WILL BE MOSTLY CLOUDY. RAIN FROM THESE SMALL
SYSTEMS WILL TYPICALLY MOVE INTO SLO COUNTY AND THEN TAKE ABOUT 12
HOURS TO EXIT LA COUNTY. MONDAYS SYSTEM LOOKS LIKE IT COULD PRODUCE
QUARTER TO A THIRD RAINFALL RATES...BUT NONE OF THESE SYSTEMS WILL
EVEN BE CLOSE TO THE STRENGTH OF TODAYS STORM.

A LITTLE RIDGE WILL BRING CLEARING AND WARMER CONDITIONS TO THE AREA
ON THURSDAY.

&&

.AVIATION...

12/1125Z

AT 1115Z...THERE WAS NO MARINE INVERSION AT KLAX.

OVERALL...LOW CONFIDENCE IN 12Z TAF PACKAGE. COLD FRONT SWEEPING
ACROSS THE AREA THIS MORNING...WITH MODERATE TO LOCALLY HEAVY
RAINFALL. CIGS/VSBYS WILL LIKELY JUMP BETWEEN CATEGORIES THIS
MORNING BEFORE SETTLING IN AT MVFR LEVELS EARLY THIS AFTERNOON. FOR
TONIGHT...VFR CONDS ARE ANTICIPATED.

AHEAD OF THE FRONT...GUSTY SOUTHEASTERLY WINDS WILL IMPACT THE LAX
BASIN TAFS THRU ABOUT 14Z.

KLAX...LOW CONFIDENCE IN 12Z TAF. CIG/VSBYS RESTRICTIONS WILL JUMP
BETWEEN CATEGORIES THRU THIS MORNING (IFR TO MVFR AND BACK AGAIN).
BY MID AFTERNOON...CIGS ARE EXPECTED TO SETTLE IN AT MVFR THRU THIS
EVENING. GUSTY SOUTH TO SOUTHWEST WINDS SHOULD DIMINISH AROUND 14Z.

KBUR...LOW CONFIDENCE IN 12Z TAF. CIG/VSBYS RESTRICTIONS WILL JUMP
BETWEEN CATEGORIES THRU THIS MORNING (IFR TO MVFR AND BACK AGAIN).
BY MID AFTERNOON...CIGS ARE EXPECTED TO SETTLE IN AT MVFR THRU THIS
EVENING. GUSTY SOUTHEAST TO SOUTH WINDS SHOULD DIMINISH AROUND 14Z.

&&

.MARINE...

12/315 AM

FOR OUTER WATERS...MODERATE CONFIDENCE IN WEST TO NORTHWEST WINDS
REMAINING BELOW SMALL CRAFT ADVISORY LEVELS THROUGH SATURDAY NIGHT.
ON SUNDAY AND MONDAY...WINDS WILL SHIFT TO A SOUTHERLY DIRECTION
WITH A CHANCE OF SMALL CRAFT ADVISORY CONDITIONS DEVELOPING.

FOR THE INNER WATERS...GALE FORCE WINDS WILL DECREASE NEAR SUNRISE
THIS MORNING. OTHERWISE...HIGH CONFIDENCE IN WINDS REMAINING BELOW
SMALL CRAFT ADVISORY LEVELS THROUGH MONDAY.

A LARGE WESTERLY SWELL WILL CONTINUE ACROSS THE COASTAL WATERS
THROUGH TODAY...THEN WILL SLOWLY DIMINISH OVER THE WEEKEND. SMALL
CRAFT CONDITIONS FOR HAZARDOUS SEAS WILL CONTINUE THROUGH SATURDAY
ACROSS THE OUTER WATERS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...RORKE
AVIATION/MARINE...RAT
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 11, 8:35 AM PST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
835 AM PST THU DEC 11 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-121400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
835 AM PST THU DEC 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES
TODAY AND TONIGHT. A COLD FRONT WILL BRING HEAVY RAIN...STRONG WINDS
A SLIGHT CHANCE OF THUNDERSTORMS AND POSSIBLE FLOODING TO THE AREA
THIS EVENING AND OVERNIGHT. SNOW WILL ACCUMULATE ABOVE 6000 FEET IN
VENTURA AND LOS ANGELES COUNTY MOUNTAINS THROUGH THIS EVENING.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES
THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL AFFECT ALL AREAS
AND THE WATERS FRIDAY. MORE RAIN...ALTHOUGH LESS INTENSE...IS SLATED
FOR EARLY NEXT WEEK.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 12, 2:41 AM PST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
241 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     FLASH FLOOD      MOORPARK                34.29N 118.88W
12/12/2014                   VENTURA            CA   CO-OP OBSERVER

            AT 230 AM MOORPARK REPORTED 8 INCHES OF WATER ON ROAD.
            VTU424 REPORTED ROADWAY UNDER WATER.

0116 AM     FLASH FLOOD      MOORPARK                34.29N 118.88W
12/12/2014                   VENTURA            CA   CO-OP OBSERVER

            AT 220 AM MOORPARK REPORT 8 INCHES OF WATER ON ROAD.
            NEWBURY PARK ALSO HAD CURB TO CURB WATER ON ROAD.

&&

SETO
Local storm report, Dec 12, 3:15 AM PST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
315 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     DEBRIS FLOW      VENTURA                 34.27N 119.26W
12/12/2014                   VENTURA            CA   LAW ENFORCEMENT

            AT 253 AM IN VENTURA AT POTRERO D AND OLD LEWIS ROAD A
            VEHICLE WAS TRAPPED IN DEBRIS AND LEFT AT SCENE.

&&

SETO
Local storm report, Dec 12, 3:17 AM PST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
317 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     FLASH FLOOD      MOORPARK                34.29N 118.88W
12/12/2014                   VENTURA            CA   LAW ENFORCEMENT

            AT 303 AM IN MOORPARK BY US101 S AND N VENTU PARK RD
            OFFRAMP 6 INCHES OF WATER ON ROAD.

&&

SETO
Local storm report, Dec 12, 3:19 AM PST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
319 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     DEBRIS FLOW      MOORPARK                34.29N 118.88W
12/12/2014                   VENTURA            CA   LAW ENFORCEMENT

            AT 315 AM MUD ROCK DIRT FLOW ON SR118 E E KUEHNER DR ON
            RAMP.

&&

SETO
Local storm report, Dec 12, 3:48 AM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
348 AM PST FRI DEC 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 AM     NON-TSTM WND DMG 4 SE SANTA CLARITA      34.37N 118.46W
12/12/2014                   LOS ANGELES        CA   LAW ENFORCEMENT

            AT 337 AM IN NEWHALL AT LOUIS AVE POWER LINES DOWN
            BLOCKING ROADWAY.

&&

SETO
Special weather statement, Dec 12, 3:58 AM PST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
358 AM PST FRI DEC 12 2014

CAZ041-054-059-088-547-548-121245-
ANTELOPE VALLEY CA-LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS
ANGELES CA-LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA
RANGE CA-LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-LOS ANGELES COUNTY
SAN GABRIEL VALLEY CA-SANTA CLARITA VALLEY CA-
358 AM PST FRI DEC 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR LOS ANGELES COUNTY UNTIL 445 AM
PST...

AT 348 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SIGNIFICANT SQUALL LINE BETWEEN LONG BEACH TO THE SOUTH AND NORTH TO
THE SANTA CLARITA VALLEY. THIS SQUALL WILL CONTINUE TO MOVE EAST AT
35 MPH TOWARDS SAN BERNARDINO...AND ORANGE COUNTIES BY 5 AM PST.
EXPECT WIND GUSTS TO 55 MPH WITH HEAVY RAIN WITH THIS LINE OF
SHOWERS.

* LOCATIONS IMPACTED INCLUDE...THE SAN GABRIEL VALLEY...LONG
BEACH...WHITTIER...SANTA CLARITA...PALMDALE AND LANCASTER.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3412 11768 3402 11773 3398 11780 3395 11779
      3394 11796 3390 11797 3380 11808 3376 11809
      3374 11811 3375 11818 3371 11818 3371 11825
      3464 11866 3483 11821 3482 11766 3433 11764
TIME...MOT...LOC 1151Z 217DEG 30KT 3415 11813

KAPLAN/RAT

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:04 PM PSTSpecial Marine WarningLOX56 min
Dec 11, 9:06 PM PSTAreal Flood AdvisoryLOX6 hr
Dec 11, 9:38 PM PSTAreal Flood AdvisoryLOXSanta Barbara6 hr
Dec 11, 10:03 PM PSTSmall Craft Advisory for Hazardous SeasLOX59 hr
Dec 11, 10:17 PM PSTFlash Flood WarningLOXSan Luis Obispo, Santa Barbara118 min
Dec 11, 10:32 PM PSTSpecial Marine WarningLOX58 min
Dec 11, 11:04 PM PSTFlash Flood WarningLOXSan Luis Obispo, Santa Barbara86 min
Dec 11, 11:36 PM PSTSpecial Marine WarningLOX54 min
Dec 12, 12:12 AM PSTFlash Flood WarningLOXSanta Barbara2 hr
Dec 12, 12:33 AM PSTSpecial Marine WarningLOX57 min
Dec 12, 12:48 AM PSTWind AdvisoryLOX4 hr
Dec 12, 12:56 AM PSTFlash Flood WarningLOXVentura9 hr
Dec 12, 1:04 AM PSTAreal Flood AdvisoryLOX3 hr
Dec 12, 1:38 AM PSTFlash Flood WarningLOXVentura112 min
Dec 12, 2:05 AM PSTSpecial Marine WarningLOX40 min
Dec 12, 2:40 AM PSTFlash Flood WarningLOXLos Angeles, Ventura3 hr
Dec 12, 2:57 AM PSTSpecial Marine WarningLOX93 min
Dec 12, 3:38 AM PSTFlash Flood WarningLOXLos Angeles4 hr
Dec 12, 3:58 AM PSTSpecial Weather StatementLOXLos Angeles47 min
Dec 12, 4:02 AM PSTAreal Flood AdvisoryLOX3 hr
Dec 12, 4:06 AM PSTAreal Flood AdvisoryLOX114 min
Dec 12, 6:48 AM PSTFlash Flood WarningLOXLos Angeles3 hr
Dec 12, 6:58 AM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Dec 12, 8:19 AM PSTFlash Flood WarningLOXLos Angeles3 hr
Dec 12, 8:29 AM PSTWinter Weather AdvisoryLOX14 hr
Dec 12, 3:31 PM PSTAreal Flood AdvisoryLOXLos Angeles119 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.